Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 90, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 22, 2020, 5:48 PM CDT for Osage County, Missouri. It took effect at Mar 22, 2020, 7:00 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2020, 5:48 PM CDT (22:48 UTC)
- In effect from
- Mar 22, 2020, 7:00 PM CDT
- Expired
- Mar 23, 2020, 10:47 AM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 20.00 ft at Mar 22, 2020, 7:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
209
WGUS43 KLSX 222248
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
548 PM CDT Sun Mar 22 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-240448-
/O.NEW.KLSX.FL.W.0090.200323T0000Z-200324T1956Z/
/RIFM7.1.ER.200323T0000Z.200323T0600Z.200323T1356Z.NO/
548 PM CDT Sun Mar 22 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Gasconade River near Rich Fountain
* until Tuesday afternoon.
* At 4:30 PM Sunday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon and
crest near 20.6 feet then fall below flood stage Monday morning.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Gasconade River
Rich Fountain 20.0 19.75 20.4 13.2 10.9 10.4 9.9
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$1 follow-up statement
872
WGUS83 KLSX 231547
FLSLSX
Flood Statement
National Weather Service St Louis MO
1047 AM CDT Mon Mar 23 2020
...The flood warning is cancelled for the following river in
Missouri...
Gasconade River near
Rich Fountain
This will be the final statement for this flooding event.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-231617-
/O.CAN.KLSX.FL.W.0090.000000T0000Z-200324T1956Z/
/RIFM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1047 AM CDT Mon Mar 23 2020
The Flood Warning is cancelled for
The Gasconade River near Rich Fountain.
* At 10:30 AM Monday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* The river crested below flood stage at 19.9 feet. The river is
forecast to continue to fall to near 10.8 feet Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Gasconade River
Rich Fountain 20.0 18.49 11.7 10.8 11.5 11.5 10.7
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:43 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 22, 3:43 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 343 PM CDT Sun Mar 22 2020 .SHORT TERM... (Through Late Monday) Issued at 305 PM CDT Sun Mar 22 2020 The last bit of light snow now across northeast MO and west central IL will be exiting east within the next few hours. Temperatures are inching up and the intensity is light enough that little if any additional accumulation is expected. An additional upstream low amplitude short wave trof will move from the central Plains across the area this evening. This wave could produce additional precipitation in the form of light rain or drizzle with the highest probabilities across northeast MO and west central IL where forcing is greatest. Otherwise the region will be blanketed in low clouds/stratus and fog tonight. We will have to watch how low the visibility drops later tonight as some of the shorter term guidance suggest that dense fog is a possibility across parts of central and northeast MO. Surface high pressure will dominate the region on Monday with light winds in the lower troposphere. This regime would favor only a gradual improvement in the clouds/fog and I favored a more pessimistic approach. Accordingly I have lowered temperatures a bit and if IFR conditions persist well into the afternoon, then this won't be cool enough. Glass .LONG TERM... (Monday Night through Next Sunday) Issued at 305 PM CDT Sun Mar 22 2020 The systems and issues for the coming week haven't changed too much. Overall the pattern remains quite active with at least several chances of measurable rain. The next big producer is still on track for late Monday night into Tuesday when an impressive short wave trof and associated surface low/frontal system track from the Plains across the region. It still looks like rain will this system should get underway late Monday night associated with a strong south-southwesterly LLJ providing the initial lift and moisture transport, which is then augmented by the migratory short wave trof and low level convergence with the surface boundaries on Tuesday. The deterministic and ensemble guidance still varies on the track of the surface low with this system with a west-east track ranging as far north as the I-70 corridor to as far south as the ECMWF track across far southern MO. The instability stratification and potential for strong-severe storms are the main impacts of the differing low tracks. I still think there is sufficient instability to expect at least isolated-scattered thunderstorms with the overall shield of precipitation, while the severe weather threat will largely be determined by the track of the surface low and breadth of the warm sector. At this time there is the best consensus that the far southern CWA could see a few strong-severe storms with plenty of low and deep layer shear present. The deterministic guidance and ensembles suggest general rainfall amounts with this system in the 0.50-1.00 inch range with locally higher amounts of 1-2 inches, especially where there is more persistent convection. I am still thinking the biggest impacts of this rainfall would be on the river systems, causing another upward bump or prolonging the current flood crest. Warmer and dry weather is still expected on Wednesday with another round of showers and thunderstorms beginning possibly as early as late Thursday and certainly Thursday night. A northeast-southwest oriented cold front is forecast to drop through the area on Thursday and become stationary across southern MO and southern Illinois. A broad southwesterly LLJ is then expected to support showers and elevated thunderstorms across the region to the north of the stalled boundary centered on Thursday night into early Friday. The forecast details for Friday into the weekend remain up in the air as the deterministic and ensembles are still showing large differences with an upper trof moving out of the western U.S. through the Plains and into the mid/upper MS Valley. This results in timing/placement differences with as much as 24-30 hours difference in passage of the surface cyclone and frontal system attendant with this system. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1243 PM CDT Sun Mar 22 2020 The main precipitation shield is shifting to the east of St. Louis and will continue to do so through the afternoon. Further north the precipitation arcs back into west central IL and northern MO and will continue to impact those areas off and on through the evening. With the exception of KUIN, any additional precipitation at KCOU and the St. Louis terminals should be all rain and light in intensity. KUIN will continue to see light snow or a rain/snow mix into mid-afternoon and then light rain thereafter. A mix of IFR and MVFR flight conditions are expected this afternoon with IFR generally impacting central and northeast MO. Tonight there should be a trend to widespread IFR and then LIFR with low ceilings and fog. The visibility could be lower than currently indicated in the terminals. Flight conditions will be slow to improve on Monday. SPECIFICS FOR KSTL: The main precipitation will shift to the east of the terminal this afternoon. Any additional precipitation should be all rain and light in intensity. MVFR flight conditions are expected this afternoon. Tonight there should be a trend to IFR and then LIFR with low ceilings and fog. The visibility could be lower than currently indicated. Flight conditions will be slow to improve on Monday. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 22, 4:02 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 PM CDT Sun Mar 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 402 PM CDT Sun Mar 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Monday Night through Tuesday evening. A few strong to severe storms are possible on Tuesday across parts of southern Missouri and southwest Illinois. There are additional chances for thunderstorms Thursday Night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
In the hours before
Local storm report, Mar 22, 11:57 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM SNOW SAINT PETERS 38.78N 90.60W
03/22/2020 M1.0 INCH ST. CHARLES MO TRAINED SPOTTER
&&Local storm report, Mar 22, 12:00 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM SNOW 2 SE MARYLAND HEIGHTS 38.70N 90.46W
03/22/2020 E0.1 INCH ST. LOUIS MO PUBLIC
1151 AM SNOW 1 SE SAINT PAUL 38.84N 90.73W
03/22/2020 M0.9 INCH ST. CHARLES MO PUBLIC
&&Local storm report, Mar 22, 12:22 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 PM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW CRESTWOOD 38.56N 90.38W
03/22/2020 M0.4 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL.
1213 PM SNOW 1 N HARVESTER 38.77N 90.58W
03/22/2020 E0.6 INCH ST. CHARLES MO TRAINED SPOTTER
RETIRED NWS EMPLOYEE.
1211 PM SNOW 2 NNE O'FALLON 38.82N 90.70W
03/22/2020 M1.0 INCH ST. CHARLES MO PUBLIC
STORM TOTAL.
1202 PM SNOW HARVESTER 38.75N 90.58W
03/22/2020 M0.8 INCH ST. CHARLES MO PUBLIC
STORM TOTAL.
1200 PM SNOW 1 W O'FALLON 38.79N 90.72W
03/22/2020 M1.1 INCH ST. CHARLES MO NWS EMPLOYEE
STORM TOTAL.
&&Local storm report, Mar 22, 12:25 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM SNOW 1 NW MURPHY 38.51N 90.50W
03/22/2020 M0.3 INCH ST. LOUIS MO TRAINED SPOTTER
1213 PM SNOW 1 NW TAYLOR SPRINGS 39.14N 89.50W
03/22/2020 E0.3 INCH MONTGOMERY IL PUBLIC
&&Local storm report, Mar 22, 12:41 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW SAINT CHARLES 38.79N 90.52W
03/22/2020 E0.4 INCH ST. CHARLES MO PUBLIC
&&Local storm report, Mar 22, 1:41 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT SUN MAR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM SNOW ASHLAND 38.77N 92.26W
03/22/2020 M0.3 INCH BOONE MO PUBLIC
&&
CARNEYNearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.